Economics at your fingertips  

Universal interactive preferences

Jayant Ganguli, Aviad Heifetz and Byung Soo Lee

Journal of Economic Theory, 2016, vol. 162, issue C, 237-260

Abstract: We prove that a universal preference type space exists under more general conditions than those postulated by Epstein and Wang (1996). To wit, it suffices that preferences can be encoded monotonically in rich enough ways by collections of continuous, monotone real-valued functionals over acts, which determine—even in discontinuous fashion—the preferences over limit acts. The proof relies on a generalization of the method developed by Heifetz and Samet (1998a).

Keywords: Universal type space; Preference type space; Functional monotone class theorem; Epistemic game theory (search for similar items in EconPapers)
JEL-codes: C72 D80 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Universal interactive preferences (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.jet.2015.12.012

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2021-11-07
Handle: RePEc:eee:jetheo:v:162:y:2016:i:c:p:237-260